Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 4, 2016, 1:34 PM CDT for Coosa County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2016, 1:34 PM CDT (18:34 UTC)
- Expired
- Aug 4, 2016, 2:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Birmingham, AL
County Coosa County, AL
The radar
The Birmingham radar (KBMX), 34 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.6 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1319 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
302
WWUS84 KBMX 041834
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
134 PM CDT THU AUG 4 2016
ALZ025-027-036-041915-
TALLADEGA AL-COOSA AL-SHELBY AL-
134 PM CDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHELBY...
NORTHWESTERN COOSA AND SOUTHWESTERN TALLADEGA COUNTIES UNTIL 215 PM
CDT...
AT 133 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FAYETTEVILLE...OR NEAR TALLADEGA SPRINGS...MOVING SOUTHEAST AT
25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SYLACAUGA...CHILDERSBURG...COLUMBIANA...WILSONVILLE...
TALLADEGA SPRINGS...WEOGUFKA...STEWARTVILLE...HARPERSVILLE...
FAYETTEVILLE...UNITY...LAY LAKE...MARBLE VALLEY...MORIAH...
BENTLEYVILLE...HANOVER...DOLLAR...STRICKLAND CROSSROADS...SHELBY...
CEDAR CREEK AND GANTTS QUARRY.
LAT...LON 3300 8616 3287 8644 3298 8651 3299 8651
3300 8652 3302 8652 3302 8655 3319 8666
3331 8642
TIME...MOT...LOC 1833Z 330DEG 20KT 3317 8646
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 12:28 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 4, 12:28 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1228 PM CDT THU AUG 4 2016 .UPDATE... For 18Z Aviation. && .DISCUSSION... Clear skies across central Alabama this morning allowing temperatures to rise quickly with several locations already up to 90 degrees at 10 am CDT. Surface temperatures are running about 5 degrees warmer today than same time yesterday, so middle to upper 90s likely everyone. Weather maker today will be a short wave trof tracking east across Kentucky. A cluster of storms on the southern edge of the short wave trof was approaching northwest Alabama. Earlier meso-scale models were not showing much development along the southwest flank this afternoon, but latest HRRR model now showing more development along the outflow boundary pushing into north central Alabama. Better rain chances today will be for areas north of I-20, with only isolated storms south. 58/rose && .AVIATION... 18Z TAF Discussion. Afternoon satellite and radar show scattered storms throughout the CWA. There is also a line of thunderstorms currently passing through Lawrence and Limestone counties in the northwest. This system is expected to continue to track southeast, and could briefly impact KASN and KANB around 20z. Cigs and Visby's will remain VFR throughout the afternoon and evening hours, except for in or near thunderstorms. Winds outside of thunderstorms will remain light and variable. 92 && .FIRE WEATHER... Generally scattered showers and thunderstorms are expected through the week with highs in the lower to middle 90s. Surface winds will be less than 10 mph. Since surface dew points are high, there are no fire weather concerns at this time. There will be a drier timeframe on Friday and Saturday afternoons, but rh values remain above criteria. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 71 93 72 94 73 / 20 30 20 40 30 Anniston 73 92 73 93 74 / 30 20 20 40 30 Birmingham 75 95 75 95 75 / 20 20 20 40 30 Tuscaloosa 74 97 75 97 75 / 30 20 20 40 20 Calera 74 95 75 95 75 / 30 20 20 40 20 Auburn 73 92 74 95 75 / 30 40 20 40 20 Montgomery 75 96 75 97 76 / 30 40 20 40 20 Troy 73 94 73 95 74 / 30 40 20 40 20 && .BMX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM CDT this evening For the following counties: Autauga...Barbour...Bibb...Bullock...Chilton...Coosa... Dallas...Elmore...Fayette...Greene...Hale...Jefferson...Lamar... Lowndes...Macon...Marengo...Marion...Montgomery...Perry... Pickens...Pike...Russell...Shelby...Sumter...Tuscaloosa... Walker...Winston. &&
Hazardous weather outlook, Aug 4, 4:12 AM CDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 412 AM CDT THU AUG 4 2016 ALZ011>015-017>050-051215- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 412 AM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. HEAT INDICES WILL RANGE FROM 105 TO 109 DEGREES ACROSS MUCH OF CENTRAL ALABAMA THIS AFTERNOON. THE AREA OF CONCERN IS ROUGHLY ALONG AND WEST OF A LINE FROM PHENIX CITY TO BIRMINGHAM TO DOUBLE SPRINGS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE THAT HEAT INDICES REACH 105 DEGREES OR HIGHER ON EACH AFTERNOON THROUGH SUNDAY. THE AREA OF CONCERN IS ROUGHLY ALONG AND WEST OF A LINE FROM PHENIX CITY TO BIRMINGHAM TO DOUBLE SPRINGS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED.
In the hours before
Special weather statement, Aug 4, 1:34 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
134 PM CDT THU AUG 4 2016
ALZ025-027-036-041915-
TALLADEGA AL-COOSA AL-SHELBY AL-
134 PM CDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHELBY...
NORTHWESTERN COOSA AND SOUTHWESTERN TALLADEGA COUNTIES UNTIL 215 PM
CDT...
AT 133 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FAYETTEVILLE...OR NEAR TALLADEGA SPRINGS...MOVING SOUTHEAST AT
25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SYLACAUGA...CHILDERSBURG...COLUMBIANA...WILSONVILLE...
TALLADEGA SPRINGS...WEOGUFKA...STEWARTVILLE...HARPERSVILLE...
FAYETTEVILLE...UNITY...LAY LAKE...MARBLE VALLEY...MORIAH...
BENTLEYVILLE...HANOVER...DOLLAR...STRICKLAND CROSSROADS...SHELBY...
CEDAR CREEK AND GANTTS QUARRY.
LAT...LON 3300 8616 3287 8644 3298 8651 3299 8651
3300 8652 3302 8652 3302 8655 3319 8666
3331 8642
TIME...MOT...LOC 1833Z 330DEG 20KT 3317 8646The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:50 AM CDT | Heat Advisory | BMX | Autauga, Barbour, Bibb, Bullock, Chilton, Coosa and 21 more | 18 hr |
| Aug 4, 2:13 PM CDT | Special Weather Statement | BMX | Chilton | 47 min |
| Aug 4, 6:06 PM CDT | Special Weather Statement | BMX | Cleburne | 24 min |
| Aug 4, 6:07 PM CDT | Special Weather Statement | BMX | Barbour, Pike | 38 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.